I have been on effexor xr for 30 days and I want to get off the medicine. I know not to stop it abruptly. My doctor wants me to stay on for another 30 days; to 6 months however, I don't want to. I want to get off before too much builds in my body. The doctor said he is not sure of the best way to get off the medicine. What is the recommend course?
First of all, why do you want to stop?
What was your diagnosis, and was this done by a psychiatrist?
How many other anti-depressants have you been on?
It can take 2-3 months to get off the drug, you have to wean slowly. If you stop cold turkey, you well get the shakes, vision disturbances, feel like you are being zapped all over, especially your head. I lost my balance for a bit.
I also had flu like symptoms. It still can happen with a slow wean,. Many folks move over to celexa. at a least to stop the worst of it when they are at lower doses.Because I was still really depressed and had hypomania, i had to get off the med as quickly as i could so i could switch to another med.. I was very sick feeling for 2 weeks or so.
It takes 6-8 weeks for fully kick in, so your doctor is right. I was only on cymbalta for a month, sister drug to Effexor, and I was only on it for a month, and had wicked withdrawal symptoms.( i was diangosed Bipolar and it made me extremely agtiated.)
Many depressions are because of a chemical imbalance. You will relapse at some point even worse then you were freeling before taking you meds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.